Low folate : Hi I get B12 injections every... - Women's Health

Women's Health
19,188 members2,351 posts

Low folate

Lalabeven78
Lalabeven78

Hi I get B12 injections every 3 months and also suffer from low folate i went to doctors last week for my blood results was given my normal b12 shot and given folic acid tablets because he said they were low again. took folic acid for a week before going back because couldn't stay awake just felt awful. He said my folate was 0.2 and to carry on taking them might take a few more weeks to start to feel better now been 2 weeks and I'm constantly sleeping which isn't me

3 Replies
oldestnewest

Low B12 and folate can be a result of another health issue - I know it's linked to coeliac disease and thyroid issues for example - have you been checked for those at all? Do you have any other symptoms?

wobblybee
wobblybeeAdministrator

If you have injections every 3mths, your Doctor should be well aware of your overall health but it does no harm to ask questions 🙂 Some people realise they’ve benefitted from the tablets within 24hrs but for someone whose levels are particularly low it’s obviously going to take much longer. Two weeks isn’t very long if this is the case, and it’s always advisable to be guided by your Doctor. Because our bodies don’t store Folic Acid, it needs to be topped up regularly, it just may be taking you a while to build your store back up. But if you take any other medication, it’s possible that it could effect any benefit you’d expect from your prescribed dosage of Folic Acid, again your Doctor would be aware if that was happening. It is awful constantly feeling tired and sleepy, try not to put yourself under too much pressure until the tablets have been given a real chance to kick in 🙂 Make sure your diet includes foods rich in Folic Acid. And stay well hydrated 🙂xB

Thank u feeling better now and folate is gradually increasing so not feeling so tired now x

You may also like...